Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ed W. D.

Over 1 Week Now, Literally No Side Effects?

Recommended Posts

Hello friends of acne.org!

The title of this thread basically explains my situation. I've been taking 20mg capsules 3x a day for the past week and a half now and I have literally no side effects.

My lips are hardly chapped, like I mean they still feel basically normal and my eyes, I don't know if it's just my mind playing tricks or what, but they still feel moist and not irrating.

Yes, I am signed through iPledge and I have a real derm, and I'm taking prescribed accutane pills.

Is this normal? Lol, I've read so many logs about how people are using so much chap sticks and moisturizers and so on to combat the dryness within week 1 and here I am, still with a boat load of oily skin and basically normal everything else.

Is this accutane thing even working for me? Or is it just because I'm different than everybody else and my side effects are just about to start?? I have no idea whatsoever.. Could anyone help me?

Thanks!

Share this post


Link to post
Share on other sites

It's ok to not to have any side effects, i started just like you taking 20mg for the first two weeks. But probably after the first week you should start noticing the dryness that it creates on your face and lips and it becomes necessary to use moisturizers and lip balm. I have 3 weeks so far now and those are the main side effects i've experienced... other sudden symptomps like headaches, some muscular pain and dizziness too, but i couldn't really say if they are caused by the drug. And as you say, side effects will depend on the user's organism, so they will be different.

Share this post


Link to post
Share on other sites

We're all different and so are our organisms, which means that we will all react a different way to the same drug... Some people do not get side effects AT ALL. They're rare and also pretty lucky LOL but that doesn't mean the drug doesn't work. It's day 13 for me (which means 2 weeks tomorrow) and so far my face is not dry at all and my eyes are as moist as usual (although I always had extremely oily skin and my eyes always were too moist for some reason)... As for my lips they're not worst than they usually are in the winter... My side effects are:

- Nose bleed. My nose is extremely dry (it's sooo uncomfortable) so whenever I blow my nose, there will be some blood (not a lot). I bought some lubricating nasal gel and it's a lot better now

- Dry skin (body only). I use moisturizer and it's really not that bad. (My face is still extremely oily though)

- Initial breakout. A lot of painful zits came out, but I bought a lotion that I topically apply on my zits and it makes them go away pretty fast (it's a restorative lotion so my pimples heal faster)

Some people get their initial breakout after 2 months, some after a few days (lucky me, hehe) and some never get it...

Some get dry skin, some others don't.

Don't worry about the drug being effective, it has nothing to do with side effects :) And you're only at your first week (most of my side effects occurred the second week)...

Hope it helped :) Good luck with your treatment :)

Share this post


Link to post
Share on other sites

Couple things...

Why do people keep referring to "organisms" in these posts? I realize bacteria is one, but I thought Accutane is meant to shrink the oil glands in your face...

But to the point here, haha. I'm on day 10 and like you guys the side effects are negligible, if anything. I mean, its winter here to my skin would be dry and lips chapped anyway. Other than that, it doesn't seem like the Accutane has done anything - good or bad. But, I'm taking that as a good sign :)

I'm curious about the dosing though. You said your taking 20mg 3 times a day. I'm just taking 40mg once a day. Anyone have any ideas about why some people do twice, or three times a day, and why some people do just once?

Edited by titoziot

Share this post


Link to post
Share on other sites

When we say "organisms" we're not talking about bacteria. We keep referring to it because Accutane affects every gland (skin glands producing moisture for your face AND BODY, but also glands producing moisture for your eyes, nose, hair, etc.). This is why the most common side effects are chapped lips, dry skin, dry nose and dry eyes. You also probably read at least one bad review about Accutane involving serious health problems (depression, auto-immune diseases, etc.) Why would it give those side effects if it was only "shrinking the oil glands in your face"? Even though this is not what we're expecting from Accutane, it does affect our whole body, which means it HAS to affect our organisms. It was first developed for certain types of cancer so it's definitely not just efficient on your acne... It's an oral treatment and its effects are systemic and nonselective.

If you search "Isotretinoin" on wikipedia, it will help you understand what it does, how it works, why it works, etc.

As for the dosage, I think it's actually pretty weird that he/she started on 20mg 3 times a day... It's a lot O.O But it depends on the severity of your acne and also your weight... As for the 3 times a day, I think it's only a matter of dosage... The dermatologist wanted him/her to take 60mg a day, but there's probably no such thing as a 60mg capsule (at least for the generic the dermatologist prescribed). I know that the one I take is only available in 40mg and 10mg so it think it's because of that. Also, by taking 20mg 3 times, you're less likely to have nausea or other side effects you could get by taking a single higher dose.

Hope this helps! smile.png

Edited by Steph0694

Share this post


Link to post
Share on other sites

Yea, well my acne isn't really that severe or extremely mild tbh; like 1 bad mark and that's all.

As for my weight, I'm 6 ft 150-160lbs <- somewhere inbetween those two.

Anyhow, I'm just gonna get through this month and see how this accutane pulls through. Maybe my side effects are slowly emerging or something who knows haha.

Share this post


Link to post
Share on other sites

Haha, they're probably going to show up soon :P But I still think your dermatologist prescribed a high dosage O.O I'm also between 150-160 lbs and mine gave me 40mg/day but my acne seems much more severe than yours... Anyways, I'm not the expert :P She knows what she's doing! Good luck with the treatment :)

Share this post


Link to post
Share on other sites

Accutane works differently for everyone. I'm sure you've heard that before. I was on 20mg for the first month as well, and had no side effects. I then upped my dosage to 40mg and then 60mg. It was only after 4 months that I experienced a few side effects. These incude really dry lips, dry hands, flused face and hands, the occasional dry skin rash on my arms, and one or two nosebleeds.

My side effects actually haven't been that stong though. I think they are normal for accutane. You just have to take the good with the bad and hope it's worth it in the end. I'm about 1 month from being done and my skin had never looked better. I still get the occasional little red bump here or there, but I haven't had an actual pimple in who knows how long.

One piece of advice I can give you is to make sure you talk to your derm if you get a side effect. He/she will know what to give you or what you should do to help. Good luck!

Share this post


Link to post
Share on other sites

The chap lips started around a month in for me. So, you probably shouldn't be thinking that your brain's playing tricks because you'll probably get it. Everyone is different when adjusting to this drug.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×